Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 80, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 5, 2025, 6:23 AM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2025, 6:23 AM MST (13:23 UTC)
- Expired
- Sep 5, 2025, 9:30 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553
WGUS55 KVEF 051323
FFWVEF
AZC015-CAC071-051630-
/O.NEW.KVEF.FF.W.0080.250905T1323Z-250905T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
623 AM PDT Fri Sep 5 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
San Bernardino County in southern California...
* Until 930 AM PDT /930 AM MST/.
* At 623 AM PDT /623 AM MST/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Lake Havasu City, Parker Dam, Topock, Highway 95 At Mile Marker
29, Wikieup, Needles, Desert Hills, Three Dunes Campground,
Cattail Cove State Park, Black Meadow Landing Campground, Earp,
Big River, Arizona Village, Mohave Valley, Vidal Junction and Wild
Cow Campground.
This includes the following highways...
Interstate 40 in Arizona between mile markers 0 and 1.
Interstate 40 in California between mile markers 139 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3483 11485 3488 11462 3471 11445 3473 11423
3482 11413 3499 11411 3509 11383 3505 11363
3471 11358 3466 11355 3423 11378 3425 11387
3425 11401 3430 11414 3426 11413 3426 11417
3419 11423 3408 11444 3408 11459 3456 11482
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SM2 follow-up statements
400
WGUS75 KVEF 051440
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
740 AM PDT Fri Sep 5 2025
AZC015-CAC071-051630-
/O.CON.KVEF.FF.W.0080.000000T0000Z-250905T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-
740 AM PDT Fri Sep 5 2025 /740 AM MST Fri Sep 5 2025/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM PDT /930 AM
MST/ THIS MORNING FOR SOUTHWESTERN MOHAVE AND SAN BERNARDINO
COUNTIES...
At 740 AM PDT /740 AM MST/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 0.5 and 1.5
inches of rain have fallen. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Lake Havasu City, Parker Dam, Topock, Highway 95 At Mile Marker
29, Wikieup, Needles, Desert Hills, Three Dunes Campground,
Cattail Cove State Park, Black Meadow Landing Campground, Earp,
Big River, Arizona Village, Mohave Valley, Vidal Junction and Wild
Cow Campground.
This includes the following highways...
Interstate 40 in Arizona between mile markers 0 and 1.
Interstate 40 in California between mile markers 140 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3483 11485 3488 11462 3471 11445 3473 11423
3482 11413 3499 11411 3509 11383 3505 11363
3471 11358 3466 11355 3423 11378 3425 11387
3425 11401 3430 11414 3426 11413 3426 11417
3419 11423 3408 11444 3408 11459 3456 11482
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JP835
WGUS75 KVEF 051623
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
923 AM PDT Fri Sep 5 2025
AZC015-CAC071-051633-
/O.EXP.KVEF.FF.W.0080.000000T0000Z-250905T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-
923 AM PDT Fri Sep 5 2025 /923 AM MST Fri Sep 5 2025/
...FLASH FLOOD WARNING WILL EXPIRE AT 930 AM PDT /930 AM MST/ THIS
MORNING FOR SOUTHWESTERN MOHAVE AND SAN BERNARDINO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3483 11485 3488 11462 3471 11445 3473 11423
3482 11413 3499 11411 3509 11383 3505 11363
3471 11358 3466 11355 3423 11378 3425 11387
3425 11401 3430 11414 3426 11413 3426 11417
3419 11423 3408 11444 3408 11459 3456 11482
$$
AGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 4:53 AM MST, 1 hour 30 minutes earlier. Its key messages:
- * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week.
Area forecast discussion, Sep 5, 4:53 AM MST, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 453 AM PDT Fri Sep 5 2025 .KEY MESSAGES... * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week. && .DISCUSSION...Today through Thursday. Moisture from tropical storm Lorena will continue to funnel north into the Desert Southwest today. The greatest moisture will span from the eastern half of San Bernardino County into Clark and Mohave counties today, with PWATs between 1.25 and 1.75 inches. Currently watching a group of strong multicellular storms supported by a vort max tracking through southern Nevada and northwestern Arizona. So far they have produced gusts in the 30 to 40 mph range along with frequent lightning. These should weaken around sunrise. Another round of convection starts around 18Z, initially favoring high terrain before moving into the valleys. Some guidance shows outflow driven storms in the southern Great Basin lasting later into the night. Once again, brief heavy downpours and gusty outflow winds are the main concerns. Some of the stronger storms may produce hail as well. Another round of thunderstorms is forecast for Saturday, but these are expected to be more limited in magnitude and coverage. Moisture decreases to the 1.0 to 1.5 inch range as the trough and associated dry air pushes in from the west. A few lingering storms cannot be ruled out in northwestern Arizona on Sunday. A deep, early season trough will track east and its axis should move into the West Coast by Tuesday. The trough will continue to maintain dry air and also produce lowering heights aloft, which will result in a gradual decrease in temperatures through Thursday. Highs should be 5 to 10 degrees below average by Wednesday, which means highs in the low 90s in Las Vegas. && .AVIATION...For Harry Reid...For the 12Z Forecast Package...Wind gusts have diminished early this morning, with light east- northeasterly winds expected to continue through early afternoon. Another round of thunderstorms is expected this afternoon into early evening, mainly across the higher terrain surrounding the Valley, with a 20-40% probability for storms and outflow to move across lower elevations, potentially impacting the terminal. Erratic gusty winds, lightning, and brief MVFR/IFR conditions in heavy rain can be expected in the vicinity of any storms. Storms largely diminish by sunset, with lower confidence concerning another round of showers overnight. Winds will largely be variable due to lingering outflow boundaries, with sustained speeds under 10KT and VFR conditions prevailing outside of convective influences. For the rest of southern Nevada, northwest Arizona and southeast California...For the 12Z Forecast Package...Early this morning, thunderstorms are ongoing across portions of the Lower Colorado River Valley and northwestern Arizona, with this activity expected to weaken and diminish ahead of another round of thunderstorms this afternoon. Convection will begin over higher terrain before moving across lower elevations, with lower confidence in development across southeastern California. Erratic gusty winds, lightning, and brief MVFR/IFR conditions in heavy rain are expected with storms that develop, with outflow winds possible away from storms. While most convection will diminish after sunset, showers may redevelop or linger through late evening across portions of central and southern Nevada and northwestern Arizona, diminishing overnight. Outside of convective influences, winds will be around 10KT or less, with the exception of the Owens Valley and Lower Colorado River Valley where gusty up-valley winds are expected this afternoon. VFR conditions prevail. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Meltzer AVIATION...Phillipson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:14 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 2:39 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 3:41 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 4:36 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 5:06 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 5, 5:15 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 4, 7:19 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 4, 7:44 PM MST | Severe Thunderstorm Warning | VEF | San Bernardino | 46 min |
| Sep 5, 3:36 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.